I had been taking Norco for 3 months post op and ran out over a recent weekend. Terrible withdrawals so I entered the hospital for that and an increase in my usual state of depression. Now on Tramadol and reading these stories worries me because i am afraid to end up just like i did on the Norco. However, my pain is dibilitating and I must take something in order to go to work. What to do???
Welcome italophile54! :) I'm so sorry you are going thru so much :( that really is a dilemma because you can't go around in pain either. You said you ran out of the Norco... did your dr quit refilling it; thinking u should not need it any longer? The hospital put you on Tramadol? That is strange with your condition... are you also on antidepressants? I'm trying to get some more info to help... these stories are horrible about withdrawals from any opiate but from what I've read too, Tramadol is especially hard... I myself have not gone thru withdrawal from Tramadol but I've been told I'm the exception but I would definitely print out the info about Tramadol & take it to your dr & let him know that you're not comfortable taking it & would like to taper down from the Norco because of what happened... not just running out & having to stop abruptly... that's cruel & inhumane. I've heard that doctors prescribe Tramadol like candy and don't know the potential of the harm that it can cause. If taken as directed it shouldn't be a problem... but that's the problem with most people... it's not a very strong pain medication so people end up taking more than prescribed for relief & that's where they get into trouble... seizures being among the top side effects. Pain is such an awful thing and so hard to deal with because everyone's pain tolerance is so different. You definitely have to make your doctor a part of this dialogue so he can partner with you for the best pain relief without so many side effects. I'm new to this site too & I'm sure you'll get so many other responses from way more experienced people than me :) I wish you the best & hope things get better... please keep us updated on your progress as we will be rooting for your speedy recovery! Hugs Jewels :)
There is nothing wrong with taking pain medication you need. Do not suffer because you don't want withdrawal. It takes a little planning, but there is no reason for you to experience it. You take only what is ordered so you have enough for the month, and you see your doc regularly so that you always have a refill. If and when you need off the med, you taper off of it under docs direction and you won't have withdrawal.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
If 50mg Tramadol doesnt take the pain away can I take 2? Im prescribed 1 every 6 hours as needed for
Updated 15 Sep 2014 • 9 answers
Updated 5 Oct 2014 • 3 answers
Updated 15 Mar 2016 • 1 answer
Updated 1 Jun 2016 • 1 answer
Updated 3 Apr 2017 • 2 answers